Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 50, NWS Shreveport, LA

March 26, 2005Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2005, 4:18 PM CST for Grant Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2005, 4:18 PM CST (22:18 UTC)
Expired
Mar 26, 2005, 4:45 PM CST
In force
27 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Grant Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 3:30 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:30 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Mar 26, 2:30 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST SAT MAR 26 2005

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL TROUGH OVER SE NM AT
18Z...WITH A HEALTHY BAND OF CONVECTION DEVELOPING AHEAD OF IT IN
CENTRAL TEXAS.  SURFACE OBS SHOW STATIONARY FRONT HAS MOVED LITTLE
FROM 12Z THIS MORNING...PERHAPS SINKING S OF KLFK IN THE WEST...AND
RETREATING TO NEAR KMLU IN THE EAST.  18Z KSHV SOUNDING SHOWS COLUMN
HAS MOISTENED UP QUITE A BIT IN THE LAST 6 HRS...AND BOTH THE
ETA/AVN INITIALIZED ABOUT 5F TOO WET ON SURFACE DEWPOINTS.
STILL...18Z PATTERNS MATCH SURFACE ANALYSES.

THAT BEING SAID...MODEL PROGS INDICATE BEST CHANCES FOR SEVERE
CONVECTION THIS AFTERNOON/TONIGHT WILL BE ACROSS THE SOUTHEASTERN
HALF OF THE CWA...ESPECIALLY ALONG THE FRONT...WHERE SBCAPES OF
1000-2000+ J/KG ARE PROGGED BY 00Z.  LATEST LAPS ANALYSIS INDICATES
CAPS HAVE ALREADY REACHED IN EXCESS OF 1500 J/KG NEAR KAEX.  GIVEN
CURRENT ACTIVITY NORTH OF THE FRONT...WILL LIMIT SEVERE WX IN THE
GRIDS TO NEAR THE STATIONARY FRONT AND THE WARM SECTOR OVERNIGHT.
BY 12Z...1000+ J/KG CAPES ARE PROGGED TO BE EAST OF THE AREA...WITH
THE CORE OVER THE SE OK.  ASSOCIATED COLD FRONT/TRIPLE POINT SHOULD
BE THROUGH OUR EASTERN ZONES THEN BY THEN...AND WILL RAMP THINGS
DOWN TO SCATTERED SHOWERS NEAR THE CORE FOR EASTER SUNDAY.  FOR
TEMPS...MODELS HAVE BEEN UNDERESTIMATING THE COLD AIR BEHIND THIS
TROUGH...AND STAYING NEAR THE COOLER SIDE OF GUIDANCE SEEMS TO BE
REASONABLE.  EXPECT A SMALL DIURNAL SPREAD SUNDAY DUE TO WINDS AND
CLOUD COVER.

OTHERWISE...A QUICK REBOUND IN TEMPS FOR THE FIRST PART OF THE
WORK WEEK UNDER SOUTHWEST FLOW ALOFT.  A TROUGH/COLD FRONT IS STILL
ON TAP FOR THE END OF THE WEEK...BUT MODELS HAVE SLOWED IT/S ARRIVAL
TO MORE LIKE THURSDAY AFTERNOON RATHER THAN MORNING.  WILL SHIFTS
SLIGHT CHANCE POPS TO THURSDAY AFTERNOON.  ALSO...BOTH MODELS
INDICATE FROPA COULD BE BREEZY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  49  56  43  71 /  80  40  10   0
MLU  53  58  43  69 /  80  40  10   0
DEQ  47  50  36  71 /  80  40  10   0
TXK  47  54  41  70 /  80  40  10   0
ELD  49  54  41  69 /  80  40  10   0
TYR  46  52  41  70 /  80  40  10   0
GGG  46  55  41  72 /  80  30  10   0
LFK  48  54  41  72 /  80  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

08/44
Hazardous weather outlook, Mar 26, 12:00 PM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT MAR 26 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN PLACE THIS
AFTERNOON AND TONIGHT...GENERALLY SOUTH OF I20.  A FRONTAL BOUNDARY
HAS STALLED ACROSS THE AREA...AND SHOULD REMAIN STATIONARY NEAR A
MONROE LOUISIANA...LUFKIN TEXAS LINE THROUGH TONIGHT.  AREAS SOUTH OF
THIS FRONT WILL BE THE MAIN FOCUS FOR SEVERE WEATHER TODAY...AS
DAYTIME HEATING COMBINE WITH DEEP LOW MOISTURE ACROSS THE AREA.  A
STRONG UPPER LEVEL LOW WILL BE APPROACHING THE AREA LATER TODAY...
HELPING TO ENHANCE THE SEVERE WEATHER THREAT...AS THE ATMOSPHERE
BECOMES MORE UNSTABLE AS THE LOW APPROACHES.  LARGE HAIL UP TO THE
SIZE OF BASEBALLS...AND ISOLATED TORNADOES WILL BE THE MAIN THREAT
THIS AFTERNOON AND EVENING.  CITIZENS SHOULD REMAIN ALERT FOR LATER
STATEMENTS AND POSSIBLE WARNINGS WITH THIS ONGOING WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE REQUIRED THIS AFTERNOON AND EVENING...MAINLY IN
PARTS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 4:34 PM CSTSevere Thunderstorm WarningSHVLaSalle56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.